All Anxiolytics Are Not Drugs
anonymous Asks ...
I have anxiety and I don’t want to take drugs. I know I am not allergic to all drugs but I feel like I have bad reactions (which I know this is just my anxiety talking but never the less it makes me feel like I can’t breath and I even get hives and itching). But my anxiety is very bad right now. Without medication I my heartbeat is always so fast. Roughly 120 bbm or more. The feeling of my heart pounding gets me very worried about heart attacks and this makes my heart beat even faster. Is it possible to worry yourself into a heart attack?
Dr. Mark Abrahams Says ...
I do not take benzodiazepines like Xanax, Ativan, Valium, etc., yet I suffer a form of constitutional anxiety. I don't use cannabis either, but I do use the amino acid L-Theanine in 100 mg doses. It is not a drug, but it takes the edge off my anxiety, which can raise my blood pressure. I would have rapid heart beat like you do, but I take a medication for a mitral valve prolapse, the symptom of which is rapid heartbeat, so that symptom is controlled. I am familiar with the vicious cycle of one level of anxiety giving rise to a whole new level of anxiety replete with more specific fears of heart attack. Ask your physician if it's cool to try L-Theanine. A friend of mine who had used benzodiazepines, sometimes to excess, has replaced that habit with 200 mg L-Theanine, with good results.
Aside from this amino acid, I suggest calling around to hypnotherapists in your area, and asking them if they have had good results in treating anxiety. I do, and I can usually uncover the source and remove or greatly diminish it in 2-3 sessions. There is more than one way to skin a cat as the expression goes, and CBT or Cognitive Behavioral Therapy is another often effective technique, but hypnotherapy is a briefer intervention. Here is the board I belong to: www.natboard.com . Consider looking for a practitioner in your area, and don't be shy to ask questions. Be sure to check with your physician before using OTC substances.